Climara Patch 1mg/Not enough, now what? | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hormone Issues (HRT - No HRT) > No Uterus - No Ovaries - Yes HRT - Surgical Menopause


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

Climara Patch 1mg/Not enough, now what? Climara Patch 1mg/Not enough, now what?

Thread Tools
  #1  
Unread 08-04-2004, 07:41 AM
Climara Patch 1mg/Not enough, now what?

I was wondering if there are some that the patch 1mg per day is not enough estrogen. I've just switched about a wk ago from premarin 1.25 and Estratest HS to the patch and compounded testosterone cream. The cream seems to be doing the trick as far as the libido goes only after a wk of using it, but now I'm starting to have night sweats, headace's and my clitoris is swollen and sore. I thought I had read that some of the ladies have to take like Estrace pill along with the patch. Am I correct? I realize that I've not been on the patch very long and will ride it out for a time but wondered about some others taking extra estrogen along with the patch. Through this process it seems like I am one of those whom require more estrogen than alot of others to feel ok. Also the Climara patch is not staying on good. On the second day after changing it, it starts comming off in the tub. I had to refix it (with the blow dryer) each night. Real pain. Am applying it to my behind area. Any thoughts Ladies? Thanks.
Hugs Kim
Sponsored Links
Advertisement
 
  #2  
Unread 08-04-2004, 07:59 AM
Climara Patch 1mg/Not enough, now what?

Hi Kim

Some women use a pill along with their patch and some use two patches. Whatever works is the way to go with HRT.

If your patch isn't staying on well it may be contributing to your feeling of low estrogen. As you said, you've not been on it very long and it really would take longer than a week to know for sure if it is going to be the right HRT for you.

Where are you applying your testosterone cream and how often are you using it? An enlarged clitoris can be a sign of too much testosterone. If yours is swollen and sore it could just be that you are sensitive to something in the cream. If you are applying it to your clitoris or vulva you may want to change to applying it to another less sensitive area. Testosterone can also be applied to the wrists, forearm, under bicep, upper shoulder, inner thigh, buttocks and behind the knees, according to the information sheet my compounding pharmacist gave me.

If you like the convenience of using a patch but are having trouble with keeping it on, maybe you'd prefer one that is changed twice a week. Ladies who use the Vivelle Dot seem very happy with how well it sticks.

Hope this helps!

s
  #3  
Unread 08-04-2004, 08:06 AM
Climara Patch 1mg/Not enough, now what?

Hi Kim

Since your Climara patch is not adhering, it's probably not giving you the full intended dose of estradiol. Are you using the generic or brand name? I've heard the generics especially have the non-sticking problem. Also, do you use bath oil when you bathe?----that may contribute as well.

Before adding more, I'd try to alleviate the non-stick issue and see how your symptoms settle out. Also, Vivelle Dot seems to be the "best" when it comes to staying put--it's smaller and is changed twice a week instead of once a week. If you can't get Climara to stick, you might consider giving that a try.

The clitoral symptom you are describing sounds like too much testosterone. Perhpas switching application of the cream to your inner wrists (that's where I apply mine) will help, if not, your cream may be too strong.

Keep us posted on how you are doing.
's
Sponsored Links
Advertisement
 
  #4  
Unread 08-04-2004, 11:06 AM
Climara Patch 1mg/Not enough, now what?

Are you thin?

I am thin and seem to need a lot more estrogen to feel ok than other people that post here.

I take Estratest FS daily and a .05 climara patch(not generic). Someone once mentioned that thin people need more estrogen for some reason.
  #5  
Unread 08-06-2004, 09:27 PM
Climara Patch 1mg/Not enough, now what?

Hi Sisters....Sorry I've not replied, my DH had a heart attact Wed night and had to have 2 stints but in. We are home as of today and doing better.

As to when I apply the testestrone cream, I always do it prior to going to bed. Right now I've been putting it on every night for 2 wks which ends this Thur after that every other day. I am using 2% a half of a 1/4 tsp, the script called for 1/4 tsp but I opt to only use 1/2 of that to start out. I had thought that you had to place it on the vulva area, which is what my script said anyhow to get the benfits from it. I had much rather apply it to my inner thighs or else where so you think that will be ok then. I am going to cont with the Climara patch .1 for awhile longer before seeing about the v-dot or adding a pill with it. Thanks for the replys, gotta get to bed, spending 2 days in the hosp with DH has worn me frazle. See you all later.
Hugs Kim
  #6  
Unread 08-06-2004, 10:27 PM
Climara 1mg patch

I have been on the climara patch for 2 years now, and I still have hot flashes and night sweats. My OB/GYN said that it can't stop everything and that I would have to learn to handle it since I wasn't a candidate to try a higher dosage. The sticky backing doesn't stay sticky enough but making sure the area you are going to apply the patch to, is totally dry and clean, helps. I also heat the area with the blow dryer as hot as I can stand it and then apply it. I 'm not offering any great words of wisdom, but I hope this helps in some way. Also, I tried generic patches and the sticky backing on them are worse than the Climara!
Suzanne
  #7  
Unread 08-07-2004, 06:12 AM
Climara Patch 1mg/Not enough, now what?

Hi Kim

I'm sorry you've had such a scary few days with your DH. It's good that you're both back home and he's doing better.

The places to use the testosterone were suggested on a fact sheet given to me by my compounding pharmacy. It's always a good idea to check with your own doctor or pharmacist to be sure it's okay for you. I know there are others on this message board who use different sites for application, too.

Let us know how you're doing, okay?

s
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
5 Replies, Last Reply 06-24-2009, Started By breezy36
6 Replies, Last Reply 06-11-2006, Started By tlc97
1 Reply, Last Reply 03-02-2006, Started By ARoss
4 Replies, Last Reply 09-20-2005, Started By worried dede
3 Replies, Last Reply 07-16-2005, Started By echotech
4 Replies, Last Reply 02-25-2005, Started By Lynn2424
14 Replies, Last Reply 08-07-2004, Started By Akia
6 Replies, Last Reply 07-08-2004, Started By bluerose7727
7 Replies, Last Reply 11-03-2003, Started By mschuh
2 Replies, Last Reply 11-02-2003, Started By raggedy11
3 Replies, Last Reply 10-30-2003, Started By char1402
4 Replies, Last Reply 11-18-2002, Started By dakorbe
8 Replies, Last Reply 06-26-2002, Started By Strobe
5 Replies, Last Reply 09-18-2001, Started By nette
2 Replies, Hysterectomy Recovery (post hysterectomy)
3 Replies, No Uterus - No Ovaries - No Hormones - Managing Menopause
3 Replies, Hysterectomy Recovery (post hysterectomy)
4 Replies, Hysterectomy Recovery (post hysterectomy)
5 Replies, Hysterectomy Recovery (post hysterectomy)
5 Replies, Hysterectomy Recovery (post hysterectomy)



Advertisement

Hysterectomy News

September 25,2021

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement